MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER
Model Number 420194-12
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting that the rotation angle of the mega needle driver instrument was abnormal, an investigation is in progress to determine the cause of this reported event.Intuitive surgical, inc.(isi) has received the mega needle driver instrument for evaluation, but evaluation has not been completed as of the date of this report.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted following completion of the evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the surgeon observed that the rotation angle of the mega needle driver instrument was abnormal while controlling the suture angle.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) has attempted to obtain additional information related to the reported event.However, as of the date of this report, no additional information has been provided.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The mega needle driver instrument was analyzed and found to have no issue.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument was fully functional.No product issue was identified.The reported complaint was not confirmed by failure analysis.Intuitive surgical, inc.(isi) performed follow-up and obtained the following additional/updated information regarding the reported event: the instrument was not inspected prior to use.The movement of the instrument wrist/jaw was delayed.The surgeon completed the procedure with the same instrument.It was confirmed that there was no patient harm, injury or adverse outcome due to the alleged product issue.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEGA NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17149116
Report Number2955842-2023-16421
Device Sequence Number12157044
Product Code NAY
UDI-Device Identifier00886874111611
UDI-Public(01)00886874111611(10)N10210621
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420194-12
Device Catalogue Number420194
Device Lot NumberN10210621 107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/18/2023
Initial Report FDA Received Date06/17/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale